Alert archive / Indiana / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 53, NWS Indianapolis, IN

May 21, 20137 counties in Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at May 21, 2013, 2:45 AM EDT for 7 counties in Indiana. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 21, 2013, 2:45 AM EDT (06:45 UTC)
Expired
May 21, 2013, 3:30 AM EDT
In force
45 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Daviess County, IN, Greene County, IN, Lawrence County, IN, Martin County, IN, Monroe County, IN, Morgan County, IN, Owen County, IN

The radar

The Evansville,IN radar (KVWX), 86 km from the middle of the area, began a volume at 06:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 21, 3:02 AM EDTTSTM WND DMGHarrodsburg, INTREE AND POWER LINE DAMAGE. NO REPORTS OF POWER OUTAGES. REPORTS FROM SOUTHERN PART OF COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 20, 11:56 PM EDTTornado WatchSPC6 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 6.8 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2013-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1540 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2013-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1540 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1320 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
0.8
Supercell composite
6.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

286 
WUUS53 KIND 210645
SVRIND
INC027-055-093-101-105-109-119-210730-
/O.NEW.KIND.SV.W.0053.130521T0645Z-130521T0730Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
245 AM EDT TUE MAY 21 2013

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN DAVIESS COUNTY IN SOUTHWEST INDIANA...
  EASTERN GREENE COUNTY IN SOUTHWEST INDIANA...
  WESTERN LAWRENCE COUNTY IN SOUTH CENTRAL INDIANA...
  MARTIN COUNTY IN SOUTHWEST INDIANA...
  MONROE COUNTY IN SOUTH CENTRAL INDIANA...
  SOUTHWESTERN MORGAN COUNTY IN CENTRAL INDIANA...
  SOUTHEASTERN OWEN COUNTY IN WEST CENTRAL INDIANA...

* UNTIL 330 AM EDT

* AT 242 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  BLOOMFIELD...AND MOVING NORTHEAST AT 65 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  BLOOMINGTON...SPENCER...HURON...WILLIAMS...OWENSBURG...
  SILVERVILLE...SOLSBERRY...SPRINGVILLE...AVOCA...OOLITIC...
  MCCORMICKS CREEK STATE PARK...HARRODSBURG...FAIRFAX STATE
  RECREATION AREA...ELLETTSVILLE...SMITHVILLE...WHITEHALL...
  STINESVILLE...GOSPORT AND INDIANA UNIVERSITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3851 8699 3850 8706 3853 8710 3851 8715
      3854 8718 3936 8676 3938 8638 3868 8657
      3868 8668 3853 8668 3852 8683 3849 8688
      3850 8693 3849 8694
TIME...MOT...LOC 0645Z 241DEG 55KT 3900 8690

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH

$$

KOCH
3 follow-up statements
829 
WWUS53 KIND 210656
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
256 AM EDT TUE MAY 21 2013

INC119-210706-
/O.CAN.KIND.SV.W.0053.000000T0000Z-130521T0730Z/
OWEN IN-
256 AM EDT TUE MAY 21 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OWEN COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3850 8702 3916 8673 3917 8668 3926 8668
      3937 8663 3938 8638 3869 8657 3868 8668
      3853 8668 3852 8683 3849 8688
TIME...MOT...LOC 0656Z 241DEG 55KT 3908 8671

$$

INC027-055-093-101-105-109-210730-
/O.CON.KIND.SV.W.0053.000000T0000Z-130521T0730Z/
MORGAN IN-MONROE IN-MARTIN IN-LAWRENCE IN-GREENE IN-DAVIESS IN-
256 AM EDT TUE MAY 21 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
DAVIESS...EASTERN GREENE...WESTERN LAWRENCE...MARTIN...MONROE AND
SOUTHWESTERN MORGAN COUNTIES UNTIL 330 AM EDT...

AT 253 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES EAST OF
BLOOMFIELD...AND MOVING NORTHEAST AT 65 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
BLOOMINGTON...AVOCA...OOLITIC...HARRODSBURG...FAIRFAX STATE
RECREATION AREA...ELLETTSVILLE...SMITHVILLE...WHITEHALL...STINESVILLE
AND INDIANA UNIVERSITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3850 8702 3916 8673 3917 8668 3926 8668
      3937 8663 3938 8638 3869 8657 3868 8668
      3853 8668 3852 8683 3849 8688
TIME...MOT...LOC 0656Z 241DEG 55KT 3908 8671

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH

$$

KOCH
434 
WWUS53 KIND 210712
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
312 AM EDT TUE MAY 21 2013

INC027-055-109-210722-
/O.CAN.KIND.SV.W.0053.000000T0000Z-130521T0730Z/
MORGAN IN-GREENE IN-DAVIESS IN-
312 AM EDT TUE MAY 21 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DAVIESS...EASTERN
GREENE AND SOUTHWESTERN MORGAN COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3907 8657 3916 8656 3928 8657 3934 8649
      3934 8640 3869 8657 3868 8668 3853 8668
      3852 8683
TIME...MOT...LOC 0712Z 241DEG 55KT 3919 8643

$$

INC093-101-105-210730-
/O.CON.KIND.SV.W.0053.000000T0000Z-130521T0730Z/
MONROE IN-MARTIN IN-LAWRENCE IN-
312 AM EDT TUE MAY 21 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
LAWRENCE...SOUTHEASTERN MARTIN AND CENTRAL MONROE COUNTIES UNTIL 330
AM EDT...

AT 310 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BLOOMINGTON...
AND MOVING NORTHEAST AT 65 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EASTERN MONROE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3907 8657 3916 8656 3928 8657 3934 8649
      3934 8640 3869 8657 3868 8668 3853 8668
      3852 8683
TIME...MOT...LOC 0712Z 241DEG 55KT 3919 8643

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH

$$

KOCH
755 
WWUS53 KIND 210723
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
323 AM EDT TUE MAY 21 2013

INC093-101-105-210733-
/O.EXP.KIND.SV.W.0053.000000T0000Z-130521T0730Z/
MONROE IN-MARTIN IN-LAWRENCE IN-
323 AM EDT TUE MAY 21 2013

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN LAWRENCE...
SOUTHEASTERN MARTIN AND CENTRAL MONROE COUNTIES WILL EXPIRE AT 330 AM
EDT/230 AM CDT/...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 6 AM EDT

LAT...LON 3907 8657 3916 8656 3928 8657 3934 8649
      3934 8640 3869 8657 3868 8668 3853 8668
      3852 8683
TIME...MOT...LOC 0723Z 241DEG 55KT 3927 8624

$$

KOCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 12:15 AM EDT, 2 hours 30 minutes earlier.

Area forecast discussion, May 21, 12:15 AM EDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1215 AM EDT TUE MAY 21 2013

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
ISSUED AT 239 PM EDT MON MAY 20 2013

A LARGE UPPER LOW CURRENTLY OVER THE PLAINS IS EXPECTED TO BRING
UNSETTLED WEATHER TO THE AREA THROUGH THURSDAY AS IT SLOWLY MOVES
EAST AND WEAKENS WITH TIME. IN THE WAKE OF THIS SYSTEM...HIGH
PRESSURE IS EXPECTED TO BUILD INTO THE AREA OVER THE WEEKEND AND
INTO EARLY NEXT WEEK.

&&

.NEAR TERM /REST OF TONIGHT/...
ISSUED AT 835 PM EDT MON MAY 20 2013

CONVECTION ACROSS THE FORECAST AREA HAS CEASED...AND NOW FOCUS IS ON
CONVECTION MOVING INTO ILLINOIS AT THE MOMENT.

CURRENT TIMING ON CONVECTION IN ILLINOIS PUTS IT IN CENTRAL INDIANA
AFTER MIDNIGHT. THUS HAVE REMOVED POPS MOST AREAS UNTIL AFTER
MIDNIGHT...THEN GRADUALLY INCREASED THEM BACK UP TO PREVIOUS
FORECAST. MAY HAVE TO UP THEM INTO LIKELY OR HIGHER CATEGORY LATER
THIS EVENING DEPENDING ON HOW CONVECTION IN ILLINOIS MOVES/DEVELOPS.
RIGHT NOW THE NORTHWEST FORECAST AREA LOOKS TO BE THE AREA WHERE
POPS WOULD HAVE TO BE INCREASED.

DEEP LAYER SHEAR...INITIALLY RATHER WEAK THIS EVENING...IS EXPECTED
TO STRENGTHEN LATER TONIGHT. AS A RESULT...THINK THE POTENTIAL FOR
ORGANIZED SEVERE CONVECTION SHOULD GRADUALLY INCREASE AS TIME GOES
BY TONIGHT. THUS WILL CONTINUE TO MENTION SEVERE THREAT FOR AFTER
MIDNIGHT.

NO CHANGES MADE TO TEMPERATURES AT THIS TIME.

&&

.SHORT TERM /TUESDAY THROUGH THURSDAY/...
ISSUED AT 239 PM EDT MON MAY 20 2013

MAIN FEATURE DURING THIS PERIOD WILL BE THE LARGE UPPER LOW OVER THE
PLAINS THAT IS EXPECTED TO GRADUALLY OPEN UP AND MOVE INTO THE
MIDWEST BY THURSDAY...KEEPING THE SHORT TERM UNSETTLED.

DETAILS REVOLVING AROUND THE FRONTAL BOUNDARY OR ANY EFFECTIVE
OUTFLOW BOUNDARIES TO FOCUS CONVECTION ON OVER THE NEXT COUPLE OF
DAYS IS STILL MURKY...WITH SEVERAL ROUNDS OF CONVECTION EXPECTED.
ACTUAL COLD FRONT MAY NOT PASS UNTIL WEDNESDAY NIGHT OR THURSDAY
MORNING. APPEARS FROM THE MODEL DATA...THE BEST PRECIPITATION
SIGNALS ARRIVE TUESDAY NIGHT AND WEDNESDAY...SO WILL GO WITH THE
HIGHEST POPS DURING THOSE TIMES. WILL GO WITH CHANCE POPS IN THE
OTHER PERIODS FOR NOW.

AT THIS POINT...THE COMBINATION OF LAPSE RATES AND DEEP LAYER SHEAR
SUGGEST THAT TUESDAY MAY HAVE THE BEST POTENTIAL FOR SEVERE
CONVECTION OVER THE NEXT COUPLE OF DAYS. BY WEDNESDAY...LAPSE RATES
BECOME POORER...WHICH SHOULD HELP TO DIMINISH THE SEVERE THREAT BY
THAT TIME.

GIVEN PROGGED LOW LEVEL THICKNESSES AND EXPECTED CONVECTION OR CLOUD
COVER...THE GFS MOS HIGHS FOR TUESDAY AND WEDNESDAY LOOK A LITTLE
WARM. WILL NUDGE THE NUMBERS DOWN A FEW DEGREES. GUIDANCE LOWS LOOK
OK.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
ISSUED AT 239 PM EDT MON MAY 20 2013

DRY WEATHER IS ANTICIPATED DURING THIS PERIOD AND THE ECMWF AND
THE GFS BOTH AGREE IN BUILDING A LARGE RIDGE OVER THE CENTRAL
PLAINS ACROSS INDIANA DURING THIS TIME. A SHORT WAVE TROUGH WILL
EXIT THE AREA ON THURSDAY...ALLOWING THE LEE SIDE OF THE RIDGE AND
ASSOCIATED SUBSIDENCE ON NORTHWEST WIND TO ARRIVE ACROSS THE AREA
FOR FRIDAY AND SATURDAY. THIS WILL RESULT IN DRY WEATHER WITH
TEMPS AT OR BELOW SEASONABLE NORMALS AS DUE TO THE COOL CANADIAN
AIR.

TEMPS WILL GRADUALLY WARM ON SUNDAY AND MONDAY AS THE RIDGE
PROGRESSES EASTWARD AND WARMER...MORE HUMID AIR ARRIVES ON
SOUTHERLY WINDS ON THE BACK OF THE RIDGE.

&&

.AVIATION /DISCUSSION FOR THE 210600Z TAF ISSUANCE/...

ISSUED AT 1215 AM EDT TUE MAY 21 2013

RADAR REFLECTIVITY AND RAPID REFRESH REFLECTIVITY PROGS SUGGESTS
LINE OF THUNDERSTORMS...ACROSS ILLINOIS WILL MOVE INTO THE LAF AND
HUF AREAS AROUND 07Z AND IND AND BMG AFTER 08Z. SO...WILL HAVE TEMPO
IFR THUNDERSTORMS THROUGH 11Z AT LAF AND HUF AND 12Z AT IND AND BMG
WITH VCTS FOR A FEW HOURS AFTER AS A BUFFER. THEN...ATMOSPHERE
LIKELY TO DESTABILIZE LATE IN THE DAY WITH MORE THUNDERSTORM
DEVELOPMENT ON TAP ESPECIALLY AFTER 00Z WEDNESDAY. COULD SEE WIND
GUSTS TO 40 KNOTS WITH SUSTAINED WINDS 20 KNOTS FROM THE SOUTHWEST
WITHIN THE LINE OVERNIGHT.

OTHERWISE...POTENTIAL FOR SOUTH AND SOUTHWEST WINDS TO NEAR 20 KNOTS
GUSTING TO NEAR 30 KNOTS AFTER 15Z TODAY AS THE ATMOSPHERE MIXES.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...JAS
NEAR TERM...JAS/50
SHORT TERM...JAS
LONG TERM....PUMA
AVIATION...MK

VISIT US AT HTTP://WWW.WEATHER.GOV/IND

FOLLOW US ON TWITTER AND YOUTUBE AT:
WWW.TWITTER.COM/NWSINDIANAPOLIS
WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, May 20, 8:10 PM EDT, 6 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
810 PM EDT MON MAY 20 2013

INZ021-028>031-035>049-051>057-060>065-067>072-220015-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
810 PM EDT MON MAY 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: THUNDERSTORMS...POSSIBLY SEVERE.

HAZARDS: LARGE HAIL...DAMAGING WINDS...LIGHTNING.

TIMING: AFTER MIDNIGHT.

DISCUSSION: A FRONTAL SYSTEM WILL BEGIN ITS APPROACH TO THE AREA
TONIGHT. AREAS OF THUNDERSTORMS SHOULD MOVE INTO CENTRAL INDIANA
AFTER MIDNIGHT. SOME STORMS MAY BE SEVERE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

OUTLOOK: THUNDERSTORMS ARE POSSIBLE THROUGH EARLY THURSDAY.
STRONG STORMS ARE POSSIBLE TUESDAY THROUGH WEDNESDAY. AT THIS
TIME...THE MOST LIKELY THREAT FOR SEVERE STORMS LOOKS TO BE
TUESDAY EVENING INTO WEDNESDAY...WITH HAIL AND DAMAGING WINDS AS THE
MAIN THREATS.

DISCUSSION: A FRONTAL SYSTEM WILL MOVE INTO THE AREA MID WEEK
BRINGING SOME SHOWERS AND THUNDERSTORMS. THE SYSTEM WILL BE
WEAKENING AS IT MOVES IN...BUT SEVERE STORMS ARE STILL POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AT TIMES STARTING OVERNIGHT
TONIGHT THROUGH WEDNESDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

In the hours before

Special weather statement, May 21, 2:00 AM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
200 AM EDT TUE MAY 21 2013

INZ028-029-035-036-043>045-051>053-210645-
CLAY-FOUNTAIN-MONTGOMERY-OWEN-PARKE-PUTNAM-TIPPECANOE-VERMILLION-
VIGO-WARREN-
200 AM EDT TUE MAY 21 2013

...STRONG THUNDERSTORM ADVISORY FOR CLAY...FOUNTAIN...MONTGOMERY...
NORTHERN OWEN...PARKE...PUTNAM...TIPPECANOE...EASTERN VERMILLION...
EASTERN VIGO AND WARREN COUNTIES UNTIL 245 AM EDT...

AT 156 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES EAST OF NEWPORT...OR 21 MILES SOUTHWEST
OF CRAWFORDSVILLE...MOVING NORTHEAST AT 55 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  CRAWFORDSVILLE...
  LAFAYETTE...
  GREENCASTLE...
  VEEDERSBURG...
  WILLIAMSPORT...
  WEST LAFAYETTE...
  QUINCY...
  PENCE...
  WALLACE...
  WAVELAND...
  WEST LEBANON...
  SHADES STATE PARK...
  RUSSELLVILLE...
  TAB...
  ALAMO...
  HILLSBORO...
  FILLMORE...
  BAINBRIDGE...
  MELLOTT...
  WAYNETOWN...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4056 8670 3930 8672 3929 8746 4002 8739
      4037 8754 4048 8752 4048 8710 4057 8709
TIME...MOT...LOC 0600Z 235DEG 50KT 3995 8719

KOCH
Special weather statement, May 21, 2:30 AM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
230 AM EDT TUE MAY 21 2013

INZ053-061-062-067>070-210715-
DAVIESS-GREENE-KNOX-LAWRENCE-MARTIN-MONROE-OWEN-
230 AM EDT TUE MAY 21 2013

...STRONG THUNDERSTORM ADVISORY FOR DAVIESS...GREENE...EASTERN
KNOX...WESTERN LAWRENCE...MARTIN...WESTERN MONROE AND SOUTHERN OWEN
COUNTIES UNTIL 315 AM EDT...

AT 229 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LINTON...OR 30 MILES NORTHEAST OF
VINCENNES...MOVING EAST AT 60 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BLOOMFIELD...
  SHOALS...
  SPENCER...
  LYONS...
  ODON...
  NEWBERRY...
  SWITZ CITY...
  LOOGOOTEE...
  WEST BOGGS LAKE...
  COAL CITY...
  BURNS CITY...
  CRANE...
  WORTHINGTON...
  LACY...
  INDIAN SPRINGS...
  ROLAND...
  FREEDOM...
  HURON...
  OWENSBURG...
  SOLSBERRY...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3851 8707 3853 8710 3851 8716 3855 8719
      3852 8726 3854 8744 3890 8726 3890 8724
      3894 8724 3917 8713 3917 8705 3930 8705
      3931 8649 3868 8665 3868 8667 3852 8669
      3852 8683 3849 8689
TIME...MOT...LOC 0630Z 253DEG 51KT 3900 8713

KOCH

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 2:00 AM EDTSpecial Weather StatementINDClay, Fountain, Montgomery, Owen, Parke, Putnam and 3 more45 min
May 21, 2:30 AM EDTSpecial Weather StatementINDDaviess, Greene, Martin45 min
May 21, 2:39 AM EDTSevere Thunderstorm WarningINDBoone, Carroll, Clinton, Hendricks, Montgomery, Morgan and 3 more51 min
May 21, 2:55 AM EDTTornado WarningINDHendricks35 min
May 21, 3:00 AM EDTSevere Thunderstorm WarningINDBoone, Carroll, Clinton, Hamilton, Hendricks, Howard and 4 more45 min
May 21, 3:49 AM EDTSevere Thunderstorm WarningINDDelaware, Henry, Madison41 min
May 21, 3:57 AM EDTSevere Thunderstorm WarningINDDecatur, Henry, Jennings, Rush48 min
May 21, 4:17 AM EDTSevere Thunderstorm WarningINDRandolph43 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.